Mississippi, 2007Tornado in Mississippi, January 5, 2007
January 5, 2007 · NWS MOB · 1 event in 1 county or zone
A weak tornado developed during the early morning hours over Stone county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak tornado developed during the early morning hours over Stone county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 4, 9:45 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 4, 9:45 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
945 PM CST THU JAN 4 2007
AS SPC STATED EARLIER THIS EVENING A LINE OF THUNDERSTORMS LOCATED
FROM NEAR LAKE PONCHARTRAIN EXTENDING SWD TO THE LA COAST AND
WEAKENING SOMEWAS ENTERING INTO A WIND SHEAR ENVIRONMENT SHOWN PER
VAD WIND PROFILE DATA BY KLIX APPEARS FAVORABLE FOR TORNADOES. AS
THE LINE MOVES EWD LATE THIS EVENING...ISOLD MICROBURST AND/OR
TORNADO RISK WAS ASSESSED WITH THIS LINE. TORNADO WATCH WAS
THEREFORE ISSUED AFTER COLLABLORATION WITH SPC... LIX...JAN...AND
MOB...EFFECTIVE UNTIL 0400 FRIDAY MORNING. SQUALL LINE EXPECTED TO
REACH MS/AL STATE LINE AROUND OR AFTER 0600Z/0000CST.
****PREVIOUS****
.SHORT TERM (TONIGHT AND FRIDAY)...UPPER LOW OVER SOUTHERN TEXAS
LATE TODAY WILL MOVE EAST THEN NORTHEASTWARD FRIDAY ACROSS
MISSISSIPPI AND ALABAMA. WEAK SURFACE LOW OVER SOUTHWEST LOUISIANA
WILL ALSO LIFT GRADUALLY NORTHEAST WITH A SURFACE WARM FRONT
CURRENTLY ALONG THE GULF COAST GRADUALLY LIFTING NORTHWARD THROUGH
TONIGHT. WARM VERY MOIST ADVECTION OFF THE GULF TONIGHT WILL
CONTINUE WITH AREAS OF FOG AND DRIZZLE EARLY THIS EVENING GRADUALLY
TRANSITIONING TO SHOWERS AS THE UPPER TROUGH APPROACHES FROM THE
WEST. THE CONVECTION WILL GRADUALLY BECOME ROOTED IN THE BOUNDARY
LAYER ALONG THE INTERSTATE 10 CORRIDOR LATE TONIGHT AS THE WARM
FRONT GOES FARTHER INLAND. WHILE MOST ANYWHERE COULD HEAR A RUMBLE
OF THUNDER...THE CHANCE OF SEVERE STORMS WILL LIKELY REMAIN OFF TO
OUR SOUTHWEST AND SOUTH WHERE THE DEEPER INSTABILITY WILL REMAIN.
WE COULD SEE SOME STRONGER CELLS/BOWING SEGMENTS LATER TONIGHT AS
THE LINE OF MORE ORGANIZED CONVECTION AHEAD OF THE SURFACE TROUGH
MOVES THROUGH...MAINLY OVER THE FAR SOUTHERN AREAS WHERE THE
CONVECTION WILL BE CLOSER TO THE HIGHER INSTABILITY IN THE WARM
SECTOR. WITH THAT SAID...WILL MAINTAIN A SLIGHT RISK OF SEVERE
STORMS FOR OUR SOUTHERN AND COASTAL ZONES. AS FOR HEAVY RAINS
TONIGHT...MANY LOCATIONS WILL SEE LOCALLY HEAVY RAINS OF 1.5 TO 3
INCHES...HOWEVER THIS IS BELOW FLASH FLOOD GUIDANCE AND THE HIGHER
RISK OF FLOODING WILL BE WEST OF OUR AREA WHERE THE FLASH FLOOD
GUIDANCE IS MUCH LOWER.
AS THE UPPER LOW MOVES INTO ALABAMA LATE FRIDAY MORNING...THE DRY
SLOT WILL WRAP EASTWARD ACROSS OUR AREA AND WE TAPER POPS OFF FROM
SLIGHT CHANCE WEST TO CHANCE EAST BY THE AFTERNOON HOURS. /05
.LONG TERM (SATURDAY THROUGH NEXT THURSDAY)...NO SIGNIFICANT CHANGES
WERE MADE TO THE PREVIOUS FORECAST. WE BRING THE STALLED FRONT
OFFSHORE BACK ONSHORE AS A WARM FRONT SATURDAY MORNING AND WE ADDED
SOME FOG AND PATCHY LIGHT RAINS IN FOR SATURDAY MORNING. SCATTERED
SHOWERS WILL DEVELOP BY THE AFTERNOON INCREASING IN COVERAGE BY LATE
SATURDAY AS THE NEXT SYSTEM APPROACHES FROM THE WEST. /05
&&
.MARINE....UPPER SYSTEM CURRENTLY OVER TX WILL SWING EAST OVER THE
NORTHERN GULF COAST...WITH SCA LEVEL WINDS AND SEAS EXPECTED.
GUIDANCE HAS WINDS DROPPING OFF RATHER QUICKLY AFTER AN EXPECTED
LINE OF TSRA CROSSES THE AREA LATER TONIGHT. HAVE EXTENDED THE
CURRENT SCA DUE TO EXPECTED SCA LEVEL SEAS LASTING INTO...POSSIBLY
THROUGH FRIDAY MORN. THESE WINDS AND SEAS WILL COMBINE WITH A PESKY
BAND OF FOG STRETCHING FROM MOBILE COUNTY TO OKALOOSA
COUNTY...INCLUDING THE NORTHERN HALF (TWO-THIRDS?) OF MOBILE BAY.
AFTER THIS SYSTEM PASSES...NEXT ONE TO AFFECT THE AREA WILL BE
SATURDAY NIGHT INTO SUNDAY...WITH SOME SHORT RANGE GUIDANCE HINTING
AT NEAR SCA LEVEL WINDS/SEAS AGAIN...LASTING THROUGH MONDAY AS
ANOTHER BATCH OF UPPER ENERGY FOLLOWS CLOSELY ON THE HEELS OF THE
SAT NIGHT/SUNDAY SYSTEM. /16
&&
.FIRE WEATHER...NO CONCERNS AT THIS TIME. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 62 70 58 74 / 100 60 20 40
PENSACOLA 62 68 59 74 / 80 80 20 30
DESTIN 64 67 59 74 / 60 90 30 30
EVERGREEN 60 69 50 74 / 80 70 10 40
WAYNESBORO 57 70 50 72 / 100 30 10 50
CAMDEN 59 70 52 72 / 100 70 10 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
05/GARMON
16/MILLERHazardous weather outlook, Jan 4, 8:55 PM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE TO EXPAND COVERAGE / ADJUST TIMING
NATIONAL WEATHER SERVICE MOBILE AL
855 PM CST THU JAN 4 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
051800-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
855 PM CST THU JAN 4 2007
...LOCALIZED HEAVY RAINFALL AND STRONG TO SEVERE THUNDERSTORMS
POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH NOON FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT THROUGH FRIDAY MORNING.
A WARM FRONT HAD MOVED NORTH OF THE OUTLOOK AREA...RESULTING IN A
VERY MILD AND HUMID AIRMASS IN PLACE ACROSS THE REGION. AREAS OF FOG
WILL PERSIST OVERNIGHT...WITH WIDESPREAD VISIBILITIES AROUND 1 TO 2
MILES...ALTHOUGH SOME ISOLATED LOCATIONS COULD EXPERIENCED
VISIBILITIES AS LOW AS ONE-QUARTER MILE IN DENSE FOG.
MEANWHILE...A STRONG UPPER LEVEL DISTURBANCE DISTURBANCE WILL
ADVANCE EAST ACROSS EASTERN TEXAS AND LOUISIANA OVERNIGHT...AND THEN
ACROSS MISSISSIPPI AND ALABAMA ON FRIDAY. A SQUALL LINE ASSOCIATED
WITH THIS SYSTEM WILL ENTER INTO OUR MISSISSIPPI COUNTIES LATE THIS
EVENING...AND PRIMARILY AFFECT AREAS WEST OF THE TOMBIGBEE RIVER
THROUGH 5 AM. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL THEN
MOVE ACROSS OUR COUNTIES EAST OF THE TOMBIGBEE RIVER BETWEEN 5 AM
AND NOON FRIDAY MORNING.
PERIODS OF MODERATE RAIN ARE LIKELY WITH THE PASSAGE OF THIS SYSTEM
WITH WIDESPREAD RAINFALL AMOUNTS GENERALLY RANGING BETWEEN 0.5 AND
1.5 INCHES. LOCALIZED AREAS UNDER BANDS OF HEAVIER PERSISTENT RAIN
COULD SEE RAINFALL AMOUNTS AROUND TWO INCHES...ESPECIALLY ACROSS THE
INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...THE INTERIOR SECTION OF
SOUTHWEST ALABAMA...AND ALONG THE IMMEDIATE COAST OF ALABAMA AND
THE WESTERN FLORIDA PANHANDLE.
A STRONG LOW LEVEL JET COUPLED WITH STRONG DIVERGENT WINDS ALOFT
COULD RESULT IN A FEW STRONG TO SEVERE THUNDERSTORMS TO EVOLVE...
PRIMARILY SOUTHWEST OF A LINE FROM BUTLER (LOCATED IN CENTRAL
CHOCTAW COUNTY AL) TO ANDALUSIA (LOCATED IN CENTRAL COVINGTON COUNTY
AL). THIS INCLUDES THE NEAR COASTAL WATERS OF ALABAMA AND THE
WESTERN FLORIDA PANHANDLE. THE PRIMARY THREATS ASSOCIATED WITH THE
SQUALL LINE WILL BE BRIEF SURFACE WIND GUSTS TO 45 MPH...WITH AN
ISOLATED TORNADO POSSIBLE.
INCREASING SOUTHERLY WINDS OVER THE COASTAL WATERS AHEAD OF THE
SQUALL LINE WILL CREATE HAZARDOUS NAVIGATING CONDITIONS FOR SMALL
CRAFT OPERATING ON THE COASTAL WATERS AND BAYS.
.DAYS TWO THROUGH SEVEN...FRIDAY AFTERNOON THROUGH WEDNESDAY.
THE LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA
AROUND NOON FRIDAY...FOLLOWED BY CLEARING SKIES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT FOR AREAS WEST OF
THE TOMBIGBEE RIVER...AND FRIDAY MORNING FOR AREAS EAST OF THE
TOMBIGBEE RIVER...PRIMARILY SOUTHWEST OF THE AFOREMENTIONED LINE.
In the hours before
Special weather statement, Jan 5, 12:10 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1210 AM CST FRI JAN 5 2007
MSZ075-076-078-079-050715-
GEORGE-STONE-PERRY-GREENE-
INCLUDING THE CITIES OF...LUCEDALE...NEW AUGUSTA AND WIGGINS...
1210 AM CST FRI JAN 5 2007
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE...
PERRY AND GREENE COUNTIES...
AT 1207 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 12 MILES WEST OF RUNNELSTOWN TO 7 MILES
SOUTH OF ROGERS LAKE...AND MOVING EAST AT 30 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WIGGINS...TEN MILE...WLOX TV STATION TOWER...RUNNELSTOWN...NEW
AUGUSTA...WHITES CROSSING AND WINGATE THROUGH 115 AM CST.
THE PRIMARY THREATS FROM THESE STORMS ARE...DANGEROUS CLOUD TO
GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
Tornado, Stone
- When
- January 5, 12:40 AM CST to 12:42 AM CST
- Where
- Stone County, Wiggins
- Rating
- F0
- Path length
- 0.36 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.850, -89.130
A weak tornado first touched down near the fire station in Wiggins. The tornado did some minor roof damage to the station. The tornado then moved across the street and blew the roof off of the old train depot. The tornado then moved across a business where several metal buildings were damaged. The tornado then went back into the clouds just northeast of the business. Some debris from the train depot was found about a quarter of a mile away near Flint Creek Water Park. No one was injured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in California, January 5, 20072 deaths · 6 injured · $30,000 · 2 events
- Tornadoes and Damaging Winds in South Carolina, January 5, 200715 injured · $80,000 · F1 · 8 events
- Avalanche in Wyoming, January 5, 20071 death · 1 event
- Tornadoes and Hail in Georgia, January 5, 2007$1.3 million · F1 · 20 events
- Flooding in Ohio, January 5 to 8, 2007$2.0 million · 5 events
- High Wind and Strong Wind in Washington, January 5 to 6, 2007$1.6 million · 56 kt wind · 6 events
- Wildfire and High Wind in California, January 5 to 8, 2007$700,000 · 73 kt wind · 7 events
- Damaging Winds in Alabama, January 5, 2007$150,000 · 56 kt wind · 10 events
- Tornado and Hail in Georgia, January 5, 2007$25,000 · F0 · 4 events
- Damaging Winds in Florida, January 5, 2007$25,000 · 50 kt wind · 3 events
- High Wind in Montana, January 5 to 6, 200766 kt wind · 16 events
- Tornado in North Carolina, January 5, 2007$20,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12831.